Nevada, 2004Heavy Snow in Nevada, February 1 to 3, 2004
February 1 to 3, 2004 · NWS REV · 1 event in 1 county or zone
Winter storm moved into the Sierra Nevada on the 1st. Ahead of the cold front, rain on the 1st changed to snow on the 2nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winter storm moved into the Sierra Nevada on the 1st. Ahead of the cold front, rain on the 1st changed to snow on the 2nd. Up to 2 feet of snow fell in the higher elevations of the Sierra.Storm total snowfall report:Diamond Peak Ski Resort 10 inches
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Feb 1, 2:30 PM PST, 7 hours 30 minutes earlier.
Area forecast discussion, Feb 1, 2:30 PM PST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PST SUN FEB 1 2004
.SHORT TERM...
DEVELOPING STORM IN THE EASTERN PACIFIC ABOUT TO SPIN UP INTO
CLASSIC COMMA SHAPED EXTRATROPICAL CYCLONE WHICH WILL TAKE AIM AT
THE FORECAST DISTRICT LATER TONIGHT AND CONTINUE INTO EARLY TUE
AM. LIGHT WARM ADVECTION PRECIP ONGOING OVER THE HIGHER TERRAIN OF
THE SIERRA. EXPECT THIS TO INTENSIFY THIS EVENING AS WARM FRONT/WARM
FRONTOGENESIS...INCREASING MOISTURE AND DECENT ISENTROPIC LIFT
BETWEEN 750 AND 500 MB MOVES INTO THE AREA. ETA AND GFS FINALLY
SINGING THE SAME TUNE WITH HEAVY SNOW EVENT IN THE SIERRA. EXPECT
SNOW TO BEGIN IN EARNEST MONDAY MORNING WITH THE ADVANCE OF THE COLD
FRONT. STRONG AND FAVORABLE OROGRAPHIC FLOW OF 40-50 KT AT 700 MB
COMBINED WITH PWS NEAR 1 AND STRONG UPPER DYNAMICS RESULTS IN
POTENTIAL 1-2 QPF FOR SIERRA AND THUS 1-2 FEET. SNOW LEVELS IN WRN
NV VALLEYS NEAR 4500-5000 FEET OVERNIGHT AND SHOULD BE NEAR VALLEY
FLOORS BY MID MORNING. ONLY LIGHT PRECIP EXPECTED IN THE LEE OF THE
SIERRA UNTIL AROUND 12-16Z WHEN STABILITY INDICES FAVOR SPILL OVER
INTO WRN NV VALLEYS. THIS COULD LEAD TO A MESSY MORNING COMMUTE WITH
POSSIBLY LOWER SNOW LEVELS DUE TO DYNAMIC COOLING. UP TO 2 INCHES
ACCUMULATION POSSIBLE AT VALLEY FLOORS BY MONDAY EVENING WITH UP TO
SIX INCHES IN SIERRA FOOTHILLS.
DO NOT EXPECT WIND ADVISORY GUSTS WITH THIS STORM...HOWEVER
RIDGETOPS COULD SEE GUSTS OF 60+ MPH.
COLD FRONT SLIDES DOWN THE SIERRA MONDAY WITH UPPER CONVECTIVELY
FAVORED COLD POOL OVER THE DISTRICT MONDAY NIGHT. CLOSED LOW MOVES
SOUTH AND EAST TUESDAY WITH POSSIBLE SNOW SHOWERS MAINLY OVER
MOUNTAINS WITH REGION REMAINING IN CYCLOIC FLOW. INSIDE SLIDER DROPS
INTO BASE OF TROUGH WEDNESDAY FOR POSSIBLE LIGHT SHOWERS. MILNE
&&
.LONG TERM...THURSDAY THROUGH SUNDAY...
A SHARP RIDGE EXTENDS FROM THE EASTERN PACIFIC NORTHEAST THROUGH
CALIFORNIA...THE COLUMBIA BASIN AND INTO ALBERTA ON THURSDAY. THUS
WILL CONTINUE WITH PARTLY CLOUDY SKIES AND DRY CONDITIONS. WITH
RIDGE STILL OVER THE REGION THURSDAY NIGHT PLAN ON DECREASING POPS
TO SLIGHT CHANCE. CHANCE POPS STILL LOOKS GOOD FOR FRIDAY WITH A
SHORTWAVE MOVING THROUGH THE PACIFIC NORTHWEST. THE GFS IS AROUND
12 HOURS FASTER THAN THE ECMWF..CANADIAN AND NOGAPS. THE GFS BRINGS
IT ASHORE THURSDAY NIGHT WHILE THE OTHER THREE MODELS MENTIONED
BRING IT INTO THE PACIFIC NORTHWEST COAST BY 00Z SATURDAY. HIGH
PRESSURE SHOULD THEN BUILD INTO THE FAR WESTERN CONUS ON SATURDAY.
WILL CONTINUE WITH DRY CONDITIONS FOR SATURDAY. ANOTHER SYSTEM
MOVES SOUTH FROM THE PACIFIC NORTHWEST ON SUNDAY SO WILL ADD JUST A
SLIGHT CHANCE OF SNOW FOR FAR NORTHERN WASHOE COUNTY NEVADA. OHARA
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING TONIGHT AND MONDAY NVZ002.
CA...WINTER STORM WARNING TONIGHT AND MONDAY ABOVE 5000 FEET CAZ071.
...WINTER STORM WARNING TONIGHT AND MONDAY CAZ072.
...WINTER STORM WARNING 4AM MONDAY THROUGH 8 PM MONDAY EVENING
ABOVE 7000 FEET CAZ073.
&&Hazardous weather outlook, Feb 1, 6:20 AM PST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
620 AM PST SUN FEB 01 2004
CAZ070>073-NVZ001>005-021500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
620 AM PST SUN FEB 01 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.
.DAY ONE...TODAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A PACIFIC STORM MAY PRODUCE HEAVY SNOW FOR NORTHEAST CALIFORNIA AND
THE EASTERN SIERRA FROM LAKE TAHOE TO MONO COUNTY MONDAY AND MONDAY
NIGHT. SEE THE LATEST WINTER STORM WATCH FOR DETAILS /WWUS45 KREV
WSWREV/.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS SHOULD CHECK THE LATEST FORECASTS ON THIS
CHANGING WEATHER PATTERN. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
Heavy Snow, X Sw Washoe/W Carson City/Nw Douglas
- When
- February 1, 10:00 PM PST to February 3, 7:00 AM PST
- Where
- X Sw Washoe/W Carson City/Nw Douglas forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.789, -119.640 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kansas, February 1 to 2, 20042 deaths · 1 injured · 23 events
- Winter Storm in Minnesota, February 1 to 2, 200428 events
- Winter Weather in Kansas, February 1, 200424 events
- Winter Weather in Kansas, February 1, 200424 events
- Winter Weather in Kansas, February 1, 200424 events
- Drought in Colorado, February 1 to 29, 200421 events
- Winter Storm in Nebraska, February 1 to 2, 200417 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 200415 events
- Winter Storm in Kansas, February 1 to 2, 200411 events
- Winter Storm in Wisconsin, February 1 to 2, 20049 events
- Winter Storm in Colorado, February 1, 20048 events
- Winter Storm in Wisconsin, February 1 to 3, 20048 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431349.